Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 3, 2016, 5:45 PM MST. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 5:45 PM MST (00:45 UTC)
- Expired
- Aug 3, 2016, 6:30 PM MST
- In force
- 45 min
- Issued by
- NWS Phoenix, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WWUS85 KPSR 040045
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
545 PM MST WED AUG 3 2016
AZZ027-028-040130-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
545 PM MST WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MARICOPA AND PINAL COUNTIES
UNTIL 630 PM MST
AT 545 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF FREEMAN...OR 25 MILES WEST OF CASA GRANDE. THIS
STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF MARICOPA AND PINAL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3273 11223 3285 11220 3291 11199 3277 11197
3276 11199 3276 11205 3273 11205 3272 11207
3272 11215
TIME...MOT...LOC 0045Z 260DEG 4KT 3278 11216
$$
SAWTELLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:12 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 3, 2:12 PM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
212 PM MST WED AUG 3 2016
.SYNOPSIS...
An excessively moist airmass will continue to cover much of the
region into tonight with the best chance of showers and
thunderstorms over Arizona. While some areas may not see rain,
locally heavy rainfall is possible in some locations. A drier and
more stable airmass will begin to spread into the area starting
Thursday pushing thunderstorm activity into eastern Arizona. An even
drier and warmer airmass will then cover the region over the weekend
and into early next week with very limited thunderstorm activity and
above normal temperatures.
&&
.DISCUSSION...
Rest of today/tonight...
Storm activity early this afternoon over our forecast area has been
isolated and short lived. However, a line of storms moving southward
from southern Yavapai Co. is looking promising and has already
produced activity near and north of the Carefree Highway. SPC
mesoanalysis depicts MLCAPE of 1000-2000 J/kg over south-central AZ
with no CIN. It also depicts another bulls-eye over southeast CA but
with some CIN. Subjectively, the SPC mesoanalysis tends to be a bit
optimistic. But even if CAPE isn't that high, there is more than
enough moisture to work with such that updrafts of modest intensity
will still be able to produce healthy precip. HRRR has vacillatedquite
a bit from run to run but has been showing more action over the
Phoenix area the past several runs than what it was earlier. Thus,
will keep Flash Flood Watch going. Favored areas continue to be
higher terrain/foothills locations. Hi-res models not showing
anything significant west of the Lower Colorado River Valley. While
moisture isn't as rich there, still have some surface heating left
thus too early to cancel the Watch for Eastern Riverside.
Thu-Fri...
Models show moisture and CAPE trending down from west to east as
West coast troughing leads to some dry advection. But with a high
remaining centered over the southern Plains and with less solar
energy going into latent heating, temps will warm - most noticeably
over south-central AZ.
Sat-Tue...
Models agree on additional drying over the weekend with only slight
chance PoPs over the higher terrain of south-central AZ. The low
grade pattern continues through Tuesday. Temps climb to at least a
few degrees above normal by Sunday with little change thereafter.
&&
.AVIATION...
South-Central Arizona Including KPHX, KIWA, and KSDL:
An extremely moist monsoon airmass will continue across the area
today with a chance for showers and storms. Hi-res models are
indicating scattered activity near TAF sites through 03Z, however
there is still low confidence on exact timing and areal coverage.
The main concern with thunderstorms this afternoon and evening will
be very heavy rain with the potential to cause flooding and reduce
visibilities significantly. Outside of thunderstorm activity, winds
will shift to the west by 21Z and shift back to the east around 02Z,
with scattered to broken cloud decks around 10kft.
Southeast California/Southwest Arizona including KIPL and KBLH:
At California TAF sites winds will primarily be out of the south
around 10 knots with a scattered cloud deck around 15kft.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Saturday through Wednesday...
Drier westerly flow aloft will push monsoon moisture into far
eastern AZ with only a slight chance of afternoon thunderstorms over
the higher terrain of southern Gila County bordering the White
Mountains. Otherwise mostly clear skies are forecast along with high
temperatures near 105-110 in the lower deserts. Minimum humidities
will be on a drying trend through Tuesday before a slight increase
on Wednesday. However, fire weather concerns are expected to be
minimal due to good to excellent overnight recoveries and afternoon
southwest winds around 8 to 15 mph each day.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report according to best practices and
trained criterion.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flash Flood Watch until midnight MST tonight for AZZ020>024-027-
028.
CA...Flash Flood Watch until midnight PDT tonight for CAZ030-032.
&&
Visit us on Facebook...Twitter...and at weather.gov/phoenix
DISCUSSION...AJ/Kuhlman
AVIATION...Hernandez
FIRE WEATHER...HernandezIn the hours before
Special weather statement, Aug 3, 4:08 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST WED AUG 3 2016
AZZ028-032345-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
408 PM MST WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
PINAL COUNTY
UNTIL 445 PM MST
AT 407 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLBERG...OR 11 MILES SOUTH OF SUN LAKES...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF TO 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...OLBERG...BAPCHULE...SACATON AND SANTAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3300 11201 3315 11194 3316 11183 3309 11171
3296 11171 3290 11183
TIME...MOT...LOC 2307Z 286DEG 8KT 3306 11193
SAWTELLESpecial weather statement, Aug 3, 4:13 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST WED AUG 3 2016
AZZ024-032345-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
413 PM MST WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA COUNTY
UNTIL 445 PM MST
AT 411 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GLOBE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLOBE...MIAMI...CLAYPOOL...CUTTER...CENTRAL HEIGHTS-MIDLAND CITY AND
INSPIRATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3332 11092 3345 11100 3349 11086 3349 11056
3335 11056 3321 11066
TIME...MOT...LOC 2311Z 271DEG 7KT 3337 11080
SAWTELLESpecial weather statement, Aug 3, 4:21 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
421 PM MST WED AUG 3 2016
AZZ024-028-032345-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
421 PM MST WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
PINAL COUNTY
UNTIL 445 PM MST
AT 420 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR QUEEN VALLEY...OR 8 MILES WEST OF SUPERIOR...MOVING SOUTHEAST
AT 12 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...QUEEN VALLEY...BOYCE THOMPSON ARBORETUM AND FLORENCE
JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3310 11115 3309 11117 3309 11118 3325 11135
3339 11127 3339 11112 3329 11100
TIME...MOT...LOC 2320Z 297DEG 19KT 3327 11125
SAWTELLESpecial weather statement, Aug 3, 4:51 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST WED AUG 3 2016
AZZ024-028-040030-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
451 PM MST WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA AND PINAL COUNTIES
UNTIL 530 PM MST
AT 449 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BOYCE THOMPSON ARBORETUM...OR NEAR SUPERIOR...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...MIAMI...TOP OF THE WORLD...BOYCE THOMPSON ARBORETUM AND
TOP-OF-THE-WORLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3313 11087 3317 11090 3324 11094 3313 11112
3314 11125 3332 11127 3344 11089 3312 11086
TIME...MOT...LOC 2349Z 265DEG 15KT 3325 11117
SAWTELLELocal storm report, Aug 3, 5:05 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 5 NNE TORTILLA FLAT 33.59N 111.34W
08/03/2016 M57 MPH MARICOPA AZ UTILITY COMPANY
.
&&
NWS PHOENIX AZ
IRIS SYSTEMSpecial weather statement, Aug 3, 5:45 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
545 PM MST WED AUG 3 2016
AZZ027-028-040130-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
545 PM MST WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MARICOPA AND PINAL COUNTIES
UNTIL 630 PM MST
AT 545 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF FREEMAN...OR 25 MILES WEST OF CASA GRANDE. THIS
STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF MARICOPA AND PINAL
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3273 11223 3285 11220 3291 11199 3277 11197
3276 11199 3276 11205 3273 11205 3272 11207
3272 11215
TIME...MOT...LOC 0045Z 260DEG 4KT 3278 11216
SAWTELLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:23 PM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Aug 3, 6:21 PM MST | Special Weather Statement | PSR | La Paz | 24 min |
| Aug 3, 6:35 PM MST | Special Weather Statement | PSR | 25 min | |
| Aug 3, 6:53 PM MST | Special Weather Statement | PSR | La Paz | 37 min |
| Aug 3, 7:39 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 3, 9:50 PM MST | Special Weather Statement | PSR | Maricopa | 40 min |
| Aug 4, 4:25 PM MST | Special Weather Statement | PSR | 20 min | |
| Aug 4, 4:45 PM MST | Special Weather Statement | PSR | 15 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.